MAUDE Adverse Event Report: CODMAN & SHURTLEFF CODMAN 3000; INFUSION PUMP

CODMAN & SHURTLEFF CODMAN 3000; INFUSION PUMP
Model Number MODEL 3000
Medical Device Problem Code Failure to Infuse (2340)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intera oncology was made aware that the reporter's facility was having issues of pump slowing/stopping while use of glycerin.The pump is indicated for glycerin when the pump in order to give the patient a drug holiday of approximately 6-8 weeks per refill.After reporting the complaint, the reporter later clarified that the bolus pathway and catheter were not flushed after glycerin treatment before resuming heparinized saline treatment, which is not in accordance with the ifu.A prescribing timeline was provided to intera and the reporter identified that the glycerin from the compounding pharmacy was 50% v/v glycerin (which is equivalent to 62% w/v).After switching to a 50% w/v glycerin formula, the pump resumed to flow rate as expected under glycerin.The glycerin compounding formula was not made available to intera.Follow up appointments after the switch to the 50% v/v, and treatment with fibrinolytic agent as described in the ifu demonstrated the pump returned to normal flow rate within specification.This report is being made as a device malfunction due to unintended use error, as the bolus pathway and catheter should have been flushed immediately after discontinuation fo glycerin therapy according to the ifu.Additionally, a dhr review was performed, and no nonconformances, or out of specification results were noted.No patient harm was reported.
 
Event or Problem Description
Call received to the clinical call line regarding a hepatic artery infusion pump was that was not flowing.The patient has been receiving glycerol since april 2020.He was on a dose of glycerol that was causing the pump to flow too slow even with glycerol.The formula was changed to 50% w/v solution and the pump began flowing at the expected flow rate.Two weeks prior, the patient was changed to heparinized saline.The pump reservoir was flushed per the ifu instructions, however, the catheter was not flushed as it was difficult to push fluid through the special bolus needle.30mls of saline was returned from the pump upon refill.Clinical instructed the facility to use a fibrinolytic agent to attempt to declot the tip of the catheter.The patient returned for an appointment later and flow was restored to within specification of the pump.No harm has come to the patient during this course of action.

Brand Name
CODMAN 3000
Common Device Name
INFUSION PUMP
Manufacturer (Section D)
CODMAN & SHURTLEFF
325 paramount drive
raynham MA 02767
MDR Report Key10707775
Report Number3015537318-2020-00012
Device Sequence Number1139749
Product Code LKK
UDI-Device Identifier10886704043591
UDI-Public10886704043591
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P890055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODEL 3000
Device Catalogue NumberAP03000H
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2020
Initial Report FDA Received Date10/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient Weight86